MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the picc was placed using sherlock 3cg and was discovered to be 6cm off in tip location, despite having been confirmed in the proper place by the 3cg technology.It was stated this was discovered by an incidental x-ray that the patient received unrelated to the picc placement.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refv1434 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refv1434) have been reported from the same facility.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, ecg printout analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a discrepancy between the ecg printout and an incidental x-ray was inconclusive due to the sample condition.An ecg printout from a 5fr t/l powerpicc provena catheter placement was returned for evaluation.The p-wave was present, identifiable, and consistent.The p-wave did appear to peak in the intravascular waveform and does appears to be consistent with a caj placement.Negative deflections were not noted on the 3 complexes on the printout.However, as the printout is a snapshot in time, only the user would be able to tell if they inserted the picc tip deep enough to see the p-wave maximize and then start to diminish or display an initial negative deflection.Without a copy of the radiographic images, a review of the images could not be independently conducted.Possible contributing factors for an ecg printout indicating the incorrect catheter tip location could include patient physiology (e.G., heart rhythm anomalies), the 3cg tcs not properly reading the stylet/ecg (e.G., noise on the signal), or clinical procedure.Possible contributing factors for actual or perceived changes in catheter tip location in the radiographic images could include imaging technique (e.G., projection, patient position, and respiratory pattern), patient movements, or catheter securement method.As the complaint could not be independently confirmed, it will be recorded as inconclusive.However, the complaint has been documented and will continue to be monitored as part of ongoing trending.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13726411
Report Number3006260740-2022-00697
Device Sequence Number12258607
Product Code LJS
UDI-Device Identifier00801741112720
UDI-Public(01)00801741112720
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1385108D
Device Lot NumberREFV1434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale